Lexapro and azilect

I take C/L 25-100, three or four a day. I also take 10 milligrams of Lexapro. Has anybody taken azilect .5 milligrams while also taking an antidepressant like Lexapro? From what I read it is not advisable as it can cause serotonin overdose. Also, does azilect exacerbate the effects of dyskinesia? This is always a problem for me and consequently I take my C/L one half at a time.

Thank you for any feedback!

4 Replies

oldestnewest
  • My husband took selegeline, an older drug than Azelect with Zoloft, an SSRI antidepressant. His movement disorder specialist monitored his reactions to the combination. If you have concerns about side effects discuss them with the prescriber.

    Selegeline and azelect are reported to slow down the progress of PD. Everyone is different and may react differently to combinations of drugs. If you haven't started taking these yet, keep a log for a few days and monitor how you feel and any episodes of dyskinesias. (Include date and times) Continue to monitor and record after you start taking the meds. Keeping a written log helps establish how long after you take a pill, you note any unwanted side effects and pinponts which med may be the culprit. Take the logs to your doctor appointment so he/she can review them. Good luck.

  • Good suggestions. Thank you!

  • I would not take Lexapro and azilect together. I have rarely had dyskinesia but i have had Dystonia a lot.

    As for sadness, uncontrolled crying and nightly depression i stopped azilect and requip about two weeks ago and now take Rytary only 2 caps 5 times a day. No more crying no more depression. Hardly any down time but my feet tingle a lot and hurt and sometimes keep me up at night.

    "• In general, the combination of AZILECT and antidepressants should be avoided. Caution should be used when

    giving AZILECT concurrently with CYP1A2 inhibitors such as ciprofloxacin. Patients with moderate to severe hepatic

    impairment should not take AZILECT. The daily dose of AZILECT should not exceed 1 mg because of the risks

    associated with nonselective inhibition of MAO. PD patients are advised to monitor for melanoma frequently and

    see a dermatologist on a regular basis"

    azilect.com/Resources/pdf/A...

  • Thank you, Bailey. The more I read about it the less I am inclined to start taking it. I am still doing fine on the sinemet and I really dislike starting new meds. I'm sure we all do. I'm taking a, if it ain't broken don't fix it, attitude.

    Thank you for the feedback!

You may also like...